MAUDE Adverse Event Report: SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD. SOMATOM EMOTION 16; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10165977
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Siemens completed the technical investigation of the reported event.The root cause of the event was identified as a user error.As emphasized on page 17 and 25 of the somatom emotion operator manual (doc id c2- 025.620.57.02.02): the patient must be positioned in such a way that he or she cannot collide with, or be injured by, the tabletop movements or the tilting movement of the gantry.Always fix and observe the patient during system movements.The system performed as specified and no system malfunction was detected.Further action is not warranted at this time.
 
Event or Problem Description
It was reported to siemens that during a ct scan using the reported somatom emotion system, the patient's leg was fractured when her knee collided with the gantry although she was stationary at the time.During the scan, the patient was unconscious, and her leg could not be properly stretched as she was positioned on the patient table.Her leg was bent toward her abdomen.During the procedure the patient's family was in the ct room and blocked the technician's line of sight, resulting in the technician not being able to observe the patient properly and the stop the table movement to prevent the collision.The patient was treated at the hospital for the leg fracture.The reported event occurred in the (b)(6).

Brand Name
SOMATOM EMOTION 16
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS SHANGHAI, MEDICAL EQUIPMENT LTD.
278 zhou zhu rd.
shanghai, 20131 8
CH  201318
MDR Report Key10919296
Report Number3003202425-2020-55882
Device Sequence Number16766520
Product Code JAK
UDI-Device Identifier04056869010304
UDI-Public04056869010304
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K183548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number10165977
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;